MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL 2.6 MM BIORAPTOR 2.3 SUT ANC; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. DRILL 2.6 MM BIORAPTOR 2.3 SUT ANC; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72201108
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a procedure, the drill 2.6 mm bioraptor broke into the patient.It is unknown if there was surgical delay or how the procedure was completed.No further complications were reported.
 
Event or Problem Description
During a hip arthroscopy procedure, the 2.6 mm bioraptor drill bit broke inside the patient.A replacement device from a competitor (arthrex) was used to continue the procedure.The surgery was delayed for more than an hour while all fragments of the broken drill bit were located and removed.The broken pieces were removed using a disc clamp (3 mm diameter).No further complications were reported.
 
Additional Manufacturer Narrative
H11: h2: additional and corrected information in b5 and h6: health effect - impact code.

Brand Name
DRILL 2.6 MM BIORAPTOR 2.3 SUT ANC
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24003213
Report Number1219602-2026-00076
Device Sequence Number10222725
Product Code NBH
UDI-Device Identifier03596010595034
UDI-Public3596010595034
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201108
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown